Alert archive / Nebraska / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 20, 2011, 8:34 PM CDT for Dodge County, Douglas County, Washington County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 20, 2011, 10:38 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, NE, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 18 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
931
WGUS53 KOAX 210134
FFWOAX
NEC053-055-177-210730-
/O.NEW.KOAX.FF.W.0017.110621T0134Z-110621T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA
WESTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA
* UNTIL 230 AM CDT
* AT 830 PM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RECENT HEAVY
RAINFALL HAS MADE THIS AREA PRONE TO FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR...ESPECIALLY ALONG BELL CREEK. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...ARLINGTON.
AT 830 PM...THE PUBLIC REPORTED THAT BELL CREEK WAS OUT OF ITS BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4156 9634 4150 9633 4145 9630 4137 9625
4137 9642 4155 9641
$$
PEARSON1 follow-up statement
444
WGUS73 KOAX 210338
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT MON JUN 20 2011
NEC053-055-177-210351-
/O.CAN.KOAX.FF.W.0017.000000T0000Z-110621T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE NE-DOUGLAS NE-WASHINGTON NE-
1038 PM CDT MON JUN 20 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...DOUGLAS AND EXTREME SOUTHEASTERN DODGE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. WASHINGTON COUNTY SHERIFF DEPUTIES
REPORTED NO FLOODING OCCURING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4156 9634 4150 9633 4145 9630 4137 9625
4137 9642 4155 9641
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:01 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 3:01 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT MON JUN 20 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. VOLATILE SITUATION SETTING UP
OR LATE THIS AFTERNOON AND EVENING AS SEVERE WEATHER EPISODE UNFOLDS.
SURFACE LOW OVER NORTH CENTRAL KANSAS MOVES TO EAST CENTRAL NEBRASKA
OVERNIGHT. WARM FRONT SURGING NORTHWARD WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG/NORTH OF THE FRONT AND THIS WILL ALSO
BE A PRIMARY FOCUS FOR TORNADIC DEVELOPMENT AND A TORNADO WATCH IS
ALREADY IN EFFECT FOR NORTHEAST NEBRASKA. SOME OF THESE STORMS COULD
DEVELOP OVER SATURATED GROUND WHERE LAST NIGHT/S STORMS PRODUCED 2
TO 3 INCHES OF RAINFALL FROM COLUMBUS TO NORTH OF FREMONT TO HARLAN.
THUS WILL ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES WHERE 1HR
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH.
EXTENDING SOUTHWARD THROUGH THE SOUTHERN PLAINS WILL BE A SECONDARY
FOCUS FOR THUNDERSTORMS. AN INITIAL ELEVATED BAND IS ALREADY
MOVING INTO SOUTHEAST NEBRASKA...BUT THIS IS ALSO LIKELY
ENCOUNTERING A VERY STRONG AS SUGGESTED BY 18Z SOUNDINGS FROM
KOAX/KTWX. REALLY...THIS WILL PROBABLY ACTUALLY HELP TO ERODE THE
CAP. HOWEVER...THIS AREA SHOULD TEND TO REDEVELOP BY LATE AFTERNOON
AS THE REAL DRYLINE/COLD FRONT MOVES INTO THE AREA. TORNADO THREAT
WILL ALSO EXIST HERE DUE TO BACKED SURFACE WINDS AND EXTREME
INSTABILITY ALONG WITH A VERY FAVORABLE SHEAR PROFILE. THESE STORMS
WILL ALSO MOVE THROUGH AN AREA THAT RECEIVED HEAVY RAINFALL FROM
NEBRASKA CITY EASTWARD TO CLARINDA LAST NIGHT. WILL INCLUDE THESE AREAS
AS FLASH FLOOD GUIDANCE IS AS LOW AS AN 1 INCH.
IN BETWEEN...HAVE OPTED TO INCLUDE OTHER COUNTIES UP/DOWN THE
MISSOURI RIVER IN THE FLASH FLOOD WATCH...EVEN THOUGH ARE AREAS
THAT DID NOT RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT...WHICH
WOULD INCLUDE THE OMAHA AND COUNCIL BLUFFS METRO AREAS BECAUSE OF
URBANIZATION SENSITIVITIES AND PROXIMITY TO THE FLOODED MISSOURI
RIVER...BUT ALSO THE BROWNVILLE AREA BECAUSE OF LOCAL LEVEE ISSUES.
OTHERWISE...SURFACE LOW MOVES TO NORTHWEST IOWA THROUGH TUESDAY
AND WE MOVE TO THE BACK SIDE OF THE LOW...WITH BLUSTERY NORTHWESTERLY
WINDS AND MUCH COOLER TEMPERATES...ALONG WITH NUMEROUS SHOWERS AND
EMBEDDED RUMBLES OF THUNDER...BUT NOT MUCH A SEVERE WEATHER
THREAT. THIS DOES EVENTUALLY PULL EAST THROUGH WEDNESDAY AND
MODELS ARE DIFFERING IN THEIR FORWARD SPEEDS. STILL THINK
SCATTERED SHOWERS COULD EXIST ALONG/EAST OF THE MISSOURI RIVER
WEDNESDAY THOUGH...THUS FOLLOWING SOME OF THE SLOWER MODEL
SOLUTIONS. STILL COOL ON WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY. THURSDAY WILL PROBABLY BE
DRY AS SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS...BUT
UNFORTUNATELY...FRIDAY THROUGH MONDAY LOOKS SOMEWHAT UNSETTLED AS
WEAK NORTHWEST FLOW DEVELOPS...WITH A POSSIBLE STALLED SURFACE
FRONT ACROSS PORTIONS OF KANSAS AND MISSOURI. THIS WILL PROVIDE
NEARLY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS WEAK
IMPULSES MOVE ACROSS THE PLAINS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
MAIN CONCERN WOULD BE CONVECTIVE DEVELOPMENT AT ALL TAF SITES.
COULD POSSIBLY DEVELOP AT KLNK BY 22Z...AND KOMA BY 00Z...AT KOFK
ANY TIME THROUGH THE AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS
TO POSSIBLY CONTINUE AT KOFK THROUGH THE NIGHT BEYOND ABOUT 03Z
WITH MVFR CONDITIONS... AND PROBABLY END AT KLNK BEFORE 06Z AND
KOMA BEFORE 08Z. GENERALLY MVFR CONDITIONS EXPECTED AT KOMA/KLNK
AT TIMES WHEN THUNDERSTORMS ARE NOT OCCURRING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-NEZ033-034-
042>045-050>053-067-068-091.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Jun 20, 4:31 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT MON JUN 20 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 431 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING OVER THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 5 PM AND BEFORE 1 AM. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL AND TORNADOES. DAMAGING WINDS WILL ALSO BE POSSIBLE. SOME STRONG TORNADOES ARE POSSIBLE NORTH OF A LINE FROM COLUMBUS TO OMAHA. A POTENT SEVERE WEATHER THREAT HAD DEVELOPED LATE THIS AFTERNOON. AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL MOVE INTO EASTERN NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS WERE OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE INTO EASTERN NEBRASKA AFTER 5 PM...AND WESTERN IOWA AFTER 7 PM. DUE TO EXTREME INSTABILITY AND FAVORABLE SHEAR...SIGNIFICANT SEVERE WEATHER IS POSSIBLE WITH THIS ACTIVITY IN THE FORM OF VERY LARGE HAIL AND TORNADOES. THE THREAT OF SEVERE WEATHER IS EXPECTED TO GENERALLY END AFTER 1 AM AS THE STORMS MOVE NORTH AND EAST OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS IS ON TUESDAY AFTERNOON...AND ALSO FROM THURSDAY NIGHT INTO SUNDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER MOST OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, Jun 20, 8:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG CROFTON 42.73N 97.50W
06/20/2011 KNOX NE TRAINED SPOTTER
LARGE TREE BLOWN OVER ON HIGHWAY 12. A 54 MILE AN HOUR
GUST AT SPOTTERS HOUSE.
&&
JKLISHLocal storm report, Jun 20, 8:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST OMAHA 41.26N 96.01W
06/20/2011 E65 MPH DOUGLAS NE AMATEUR RADIO
NEAR 72 AND 680.
&&
JBOUSTEALocal storm report, Jun 20, 8:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 4 ENE BENNINGTON 41.39N 96.09W
06/20/2011 E65.00 MPH DOUGLAS NE AMATEUR RADIO
NEAR 72 AND 680.
&&
JBOUSTEASpecial weather statement, Jun 20, 8:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 826 PM CDT MON JUN 20 2011 NEZ067-068-090>093-210215- CASS NE-JOHNSON NE-NEMAHA NE-OTOE NE-PAWNEE NE-RICHARDSON NE- 826 PM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT FOR RICHARDSON...PAWNEE...OTOE... NEMAHA...JOHNSON AND SOUTHEASTERN CASS COUNTIES UNTIL 915 PM CDT... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVOCA TO 8 MILES SOUTH OF JOHNSON TO 5 MILES NORTH OF BERN...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... FALLS CITY... NEHAWKA... AUBURN... UNION... MURRAY... NEBRASKA CITY... STELLA... PERU... VERDON... SHUBERT... 7 MILES SOUTH OF AUBURN... THE HIGHWAY 75 AND 8 JUNCTION... DAWSON... JULIAN... SALEM... NEMAHA... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD/DEWALD
Local storm report, Jun 20, 8:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
829 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST OMAHA 41.26N 96.01W
06/20/2011 M69 MPH DOUGLAS NE ASOS
OFFICIAL OBSERVATION AT EPPLEY AIRFIELD.
&&
BMAYESLocal storm report, Jun 20, 8:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG MAGNET 42.46N 97.47W
06/20/2011 CEDAR NE FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN TOWN AND A FARM BUILDING MOVED OFF
ITS FOUNDATION NORTHWEST OF TOWN. RELAYED BY EMERGENCY
MANAGER.
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:12 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Pawnee and 1 more | 48 min |
| Jun 20, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 32 min |
| Jun 20, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Madison, Pierce, Wayne | 48 min |
| Jun 20, 7:29 PM CDT | Tornado Warning | OAX | Madison, Platte | 31 min |
| Jun 20, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Dodge, Douglas, Otoe, Sarpy, Saunders and 1 more | 51 min |
| Jun 20, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Nemaha, Otoe, Pawnee, Richardson | 42 min |
| Jun 20, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Wayne | 40 min |
| Jun 20, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Thurston, Washington | 44 min |
| Jun 20, 8:08 PM CDT | Areal Flood Advisory | OAX | Gage, Pawnee | 2 hr |
| Jun 20, 8:11 PM CDT | Flash Flood Warning | OAX | Dodge, Saunders | 5 hr |
| Jun 20, 8:16 PM CDT | Flash Flood Warning | OAX | Madison, Platte, Stanton | 3 hr |
| Jun 20, 8:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Washington | 44 min |
| Jun 20, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Thurston, Wayne | 33 min |
| Jun 20, 8:37 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston, Washington | 38 min |
| Jun 20, 8:38 PM CDT | Areal Flood Advisory | OAX | Antelope, Knox, Pierce | 6 hr |
| Jun 20, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Nemaha, Otoe, Sarpy | 62 min |
| Jun 20, 8:46 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 29 min |
| Jun 20, 8:49 PM CDT | Areal Flood Advisory | OAX | Cedar, Pierce, Wayne | 6 hr |
| Jun 20, 9:12 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.